# SDR 2012FA0000003

- Difficulty date: December 14, 2011
- Submitted: January 3, 2012
- Operation: General aviation
- Aircraft: N6437Q
- Make and model: Mooney M20F
- Aircraft serial: 670516
- Engine: Lyc IO360A1A
- Propeller: Hartzl HCC2YR1
- System (JASC): 6113 · Propeller Spinner Section
- Part: Spinner
- Part number: 103937P
- Part serial: 1101337
- Condition: Cracked
- Location: Propeller
- Part time: 30 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INSTALLED A NEW STC PROPELLER WITH A NEW SPINNER AND ADAPTER PLATE SUPPLIED IAW STC SA02414CH-D.  AFTER 30 HOURS OF OPERATION, WHILE DOING A WALK AROUND INSPECTION, NOTICED THE SPINNER WAS CRACKED AT A SCREW HOLE.  REMOVED SPINNER AND FOUND ADAPTER PLATE CRACKED.  THE PILOT  FELT NO UNUSUAL VIBRATIONS AND OPERATED.   THE ENGINE & PROPELLER IAW FLIGHT MANUAL AND STC INSTRUCTIONS.  CAUSE OF CRACKING IS UNDETERMNED.  MFG HAS FOUND THAT THERE HAVE BEEN A HIGH NUMBER OF SPINNER CRACKING WHICH IS STILL UNDER INVESTIGATION, MFG HAS OBSERVED THAT IT CAN BE UNPREDICTABLE, WITH CUSTOMERS PREVIOUSLY EXPERIENCING THIS CRACKING PARTICULARLY SUSCEPTIBLE TO ADDITIONAL CRACKING INCIDENTS ON LONGER METAL SPINNERS.
